Georgia, 2012Damaging Wind in Georgia, June 1, 2012
June 1, 2012 · NWS CHS · 1 event in 1 county or zone
A few severe thunderstorms developed during peak heating hours as a cold front swept through the southeastern United States.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A few severe thunderstorms developed during peak heating hours as a cold front swept through the southeastern United States.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 1, 1:36 PM EST, 47 minutes earlier.
Area forecast discussion, Jun 1, 1:36 PM EST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
236 PM EDT FRI JUN 1 2012
.SYNOPSIS...
A COLD FRONT WILL APPROACH THE AREA TODAY AND WILL MOVE THROUGH
THE REGION TONIGHT. DRY HIGH PRESSURE WILL THEN PREVAIL THROUGH
THE WEEKEND. ANOTHER COLD FRONT WILL GRADUALLY ADVANCE INTO THE
SOUTHEAST THROUGH THE FIRST HALF OF NEXT WEEK...AND HIGH PRESSURE
COULD BUILD INTO THE REGION AGAIN AROUND MIDWEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
EARLY THIS AFTERNOON...A QUICK UPDATE TO INCLUDE THE SEVERE
THUNDERSTORM WATCH FOR COLLETON...DORCHESTER...BEKELEY AND
CHARLESTON COUNTIES. A BROKEN LINE OF THUNDERSTORMS IS STARTING TO
TAKE SHAPE JUST TO THE WEST OF THE AREA AND IS EXPECTED TO PUSH
ACROSS THROUGH THE AFTERNOON. DAMAGING WIND GUSTS APPEAR TO BE THE
PRIMARY THREAT WITH THE STRONGEST STORMS THAT DEVELOP...BUT LARGE
HAIL IS ALSO STILL A POSSIBILITY. OVERALL THE CONVECTION BACK
ACROSS MUCH OF NE GA IS WEAKER AND HAVING A HARD TIME DEVELOPING.
STILL...ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE IN THIS
AREA AS WELL.
LAKE WINDS...THE POTENTIAL FOR WIND GUSTS TO 25 KNOTS IS
SUFFICIENT TO JUSTIFY A LAKE WIND ADVISORY FROM NOON UNTIL 8 PM.
THUNDERSTORMS COULD PRODUCE STRONG WINDS LATER THIS AFTERNOON
FOLLOWED BY DIMINISHING WINDS PRIOR TO 8 PM.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
PRECIPITATION COULD COME TO AN ABRUPT END THIS EVENING...BUT
LINGERING MOISTURE DEPICTED BY GUIDANCE JUSTIFIES POPS LINGERING
BUT DIMINISHING AS THE NIGHT PROGRESSES. OVERNIGHT...THE COLD
FRONT WILL PUSH OFFSHORE AND COOLER/DRYER AIR WILL SPREAD INTO THE
REGION.
THIS PERIOD TO BE DOMINATED BY A MEAN UPPER TROUGH OVER THE EAST
COAST. AT THE SURFACE...COOLER/DRIER HIGH PRESSURE WILL BUILD IN FROM
THE WEST SATURDAY BEHIND A DEPARTING COLD FRONT. A BACKDOOR COLD
FRONT WILL APPROACH THE AREA SUNDAY NIGHT FROM THE NORTH...POSSIBLY
PUSHING INTO THE AREA BY MONDAY BEFORE STALLING OUT. THINK RAIN
CHANCES ARE TOO LOW TO MENTION SUNDAY NIGHT BUT AT LEAST ISOLATED
SHOWERS/THUNDERSTORMS ARE EXPECTED MONDAY AS DEEPER MOISTURE MOVES
INTO THE AREA. TEMPERATURES WILL MODERATE THROUGH THE
PERIOD...LIKELY BECOMING ABOVE NORMAL MONDAY.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
A REINFORCING COLD FRONT LOOKS TO PUSH THROUGH MONDAY NIGHT AS LOW
PRESSURE MOVES OFF THE SOUTHERN NEW ENGLAND COAST. ONCE AGAIN THE
FRONT WILL STALL OUT OVER OR JUST SOUTH OF THE AREA TUESDAY THROUGH
MID WEEK BEFORE LIFTING BACK NORTH LATE IN THE WEEK. RAIN CHANCES
LOOK TO BE MAINLY DIURNALLY-DRIVEN WITH THE BEST CHANCES OVERALL
COMING THURSDAY INTO FRIDAY AS DEEPER MOISTURE MOVES BACK INTO THE
AREA. TEMPERATURES WILL BE LARGELY DEPENDENT UPON THE POSITION OF
THE FRONT AND RAIN COVERAGE BUT KEPT THEM AT OR ABOVE NORMAL THROUGH
TUESDAY BEFORE DROPPING BELOW NORMAL WEDNESDAY.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
THE PRIMARY CONCERN OVER THE NEXT 6-12 HOURS IS THE POTENTIAL FOR
THUNDERSTORMS AT KCHS AND KSAV. HAVE GONE WITH PREVAILING VCTS TO
BEGIN WITH...THEN A TEMPO FOR THUNDER INTO THE EVENING HOURS.
GUSTY WINDS INTO THE 20-25 KT RANGE WILL BE POSSIBLE OUTSIDE OF
THUNDERSTORMS...WITH STRONGER GUSTS POSSIBLE IF DIRECTLY AFFECTED
BY STORMS. OVERALL THUNDERSTORM COVERAGE WILL BEGIN TO DIMINISH IN
THE EVENING WITH VARIOUS MODELS HAVING THINGS DRY BY AROUND 00Z.
OVERNIGHT THERE ARE NO REAL CONCERNS...WINDS WILL TURN MORE WEST
AND THEN NORTHWEST AS THE ACTUAL COLD FRONT GET INTO THE REGION
JUST BEFORE SUNRISE.
EXTENDED AVIATION OUTLOOK...VFR THROUGH THE WEEKEND WITH INCREASING
CHANCES OF SUB-VFR CONDITIONS EARLY NEXT WEEK AS A BACKDOOR COLD
FRONT MOVES INTO THE AREA AND STALLS OVER/SOUTH OF THE AREA THROUGH
MID WEEK.
&&
.MARINE...
TODAY AND TONIGHT...S/SW WINDS AHEAD OF AN APPROACHING COLD FRONT
WILL INCREASE...AND THE POTENTIAL FOR WIND GUSTS TO AT LEAST 25
KNOTS JUSTIFIES THE ONGOING SMALL CRAFT ADVISORY FOR ALL MARINE
ZONES INCLUDING CHARLESTON HARBOR. THE END TIME FOR SCA
CONDITIONS WILL VARY FROM LATE EVENING ON THE HARBOR TO LATE
TONIGHT ACROSS THE OUTER GA WATERS...AS WINDS WILL SHIFT TO THE
WEST AND DIMINISH IN THE WAKE OF COLD FROPA TONIGHT.
MARINERS SHOULD REMAIN ALERT FOR THE POSSIBILITY OF STRONG TO SEVERE
T-STORMS IN ADVANCE OF THE COLD FRONT...ESPECIALLY LATE TODAY
THROUGH THIS EVENING.
SATURDAY AND SUNDAY...WEAK HIGH PRESSURE WILL BUILD FROM THE WEST
BEHIND A DEPARTING COLD FRONT OFFSHORE. A LIGHT WIND REGIME WILL
PREVAIL...WITH NO MORE THAN A WEAK SEA BREEZE CIRCULATION DEVELOPING
EACH AFTERNOON.
SUNDAY NIGHT THROUGH WEDNESDAY...A BACKDOOR COLD FRONT IS EXPECTED
TO APPROACH THE WATERS FROM THE NORTH SUNDAY NIGHT BEFORE STALLING
OUT OVER OR NEAR THE AREA THROUGH MID WEEK. GENERALLY LOW CONFIDENCE
THIS PERIOD AS WINDS/SEAS WILL BE HIGHLY DEPENDENT ON THE POSITION
OF THE FRONT. KEPT CONDITIONS BELOW ADVISORY LEVELS AT THIS TIME.
&&
.TIDES/COASTAL FLOODING...
THE UPCOMING FULL MOON AND LUNAR PERIGEE WILL CREATE PERIGEAN
SPRING TIDES WHICH COULD BE HIGH ENOUGH TO PRODUCE MINOR COASTAL
FLOODING EACH EVENING DURING THE HIGH TIDES INTO EARLY NEXT WEEK.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...LAKE WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR SCZ045.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR AMZ350-352-
354.
SMALL CRAFT ADVISORY UNTIL 5 AM EDT SATURDAY FOR AMZ374.
SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR AMZ330.
&&
NEAR TERM...BSH
SHORT TERM...SPR/RJB
LONG TERM...RJB
AVIATION...BSH
MARINE...SPR/RFMHazardous weather outlook, Jun 1, 1:24 PM EST, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
224 PM EDT FRI JUN 1 2012
AMZ352-354-374-GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042-
047-021830-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND JASPER-
224 PM EDT FRI JUN 1 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORMS...AHEAD OF AN APPROACHING COLD FRONT...
SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP AND PUSH THROUGH
THE REGION THIS AFTERNOON INTO THIS EVENING. SOME OF THESE
THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WIND GUSTS
EXCEEDING 60 MPH AND HAIL THE SIZE OF QUARTERS OR LARGER.
THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE THROUGH 10 PM
OVER LAND AND THROUGH MIDNIGHT ACROSS THE COASTAL WATERS.
CHECK WITH NOAA WEATHER RADIO ALL HAZARDS OR LOCAL MEDIA OUTLETS
FOR UPDATED WEATHER INFORMATION TODAY. CONVECTIVE WATCHES AND
WARNINGS COULD EVENTUALLY BE ISSUED. IF YOU PLAN OUTDOOR
ACTIVITIES...REMAIN ALERT FOR THE RAPID ONSET OF THUNDERSTORMS
THIS AFTERNOON INTO THIS EVENING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
AMZ350-SCZ043-044-052-021830-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
INLAND COLLETON-DORCHESTER-TIDAL BERKELEY-
224 PM EDT FRI JUN 1 2012
...SEVERE THUNDERSTORM WATCH 334 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
SCZ045-021830-
INLAND BERKELEY-
224 PM EDT FRI JUN 1 2012
...LAKE WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR LAKE
MOULTRIE...
...SEVERE THUNDERSTORM WATCH 334 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
LAKE WIND ADVISORY.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
GAZ117-119-139-141-SCZ048-051-021830-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL JASPER-
224 PM EDT FRI JUN 1 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORMS...AHEAD OF AN APPROACHING COLD FRONT...
SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP AND PUSH THROUGH
THE REGION THIS AFTERNOON INTO THIS EVENING. SOME OF THESE
THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WIND GUSTS
EXCEEDING 60 MPH AND HAIL THE SIZE OF QUARTERS OR LARGER.
THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE THROUGH 10 PM.
CHECK WITH NOAA WEATHER RADIO ALL HAZARDS OR LOCAL MEDIA OUTLETS
FOR UPDATED WEATHER INFORMATION TODAY. CONVECTIVE WATCHES AND
WARNINGS COULD EVENTUALLY BE ISSUED. IF YOU PLAN OUTDOOR
ACTIVITIES...REMAIN ALERT FOR THE RAPID ONSET OF THUNDERSTORMS
THIS AFTERNOON INTO THIS EVENING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
COASTAL FLOODING...THE UPCOMING FULL MOON AND LUNAR PERIGEE
WILL CREATE PERIGEAN SPRING TIDES WHICH COULD BE HIGH ENOUGH TO
PRODUCE MINOR COASTAL FLOODING EACH EVENING DURING THE HIGH TIDES
INTO EARLY NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
SCZ049-050-021830-
COASTAL COLLETON-CHARLESTON-
224 PM EDT FRI JUN 1 2012
...SEVERE THUNDERSTORM WATCH 334 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
COASTAL FLOODING...THE UPCOMING FULL MOON AND LUNAR PERIGEE
WILL CREATE PERIGEAN SPRING TIDES WHICH COULD BE HIGH ENOUGH TO
PRODUCE MINOR COASTAL FLOODING EACH EVENING DURING THE HIGH TIDES
INTO EARLY NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jun 1, 1:24 PM EST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
224 PM EDT FRI JUN 1 2012
GAZ087-088-011900-
JENKINS-SCREVEN-
224 PM EDT FRI JUN 1 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND JENKINS
COUNTIES THROUGH 300 PM EDT...
AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR ROGERS...MOVING EAST AT 35 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
EMMALANE...HILLTONIA...MILLEN...MILLHAVEN...PERKINS AND SYLVANIA...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3292 8209 3293 8196 3296 8188 3295 8182
3292 8176 3301 8161 3273 8160 3276 8213
3289 8213
TIME...MOT...LOC 1824Z 270DEG 29KT 3285 8201
JAQSpecial weather statement, Jun 1, 1:59 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
259 PM EDT FRI JUN 1 2012
GAZ087-088-SCZ040-011930-
ALLENDALE-JENKINS-SCREVEN-
259 PM EDT FRI JUN 1 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...JENKINS AND
ALLENDALE COUNTIES THROUGH 330 PM EDT...
AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR HILLTONIA...MOVING EAST AT 30 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BURTONS FERRY LANDING...HILLTONIA...MILLHAVEN...APPLETON...MARTIN AND
MILLETT...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
NICKEL SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3295 8181 3292 8177 3303 8157 3305 8157
3306 8158 3313 8142 3311 8137 3286 8128
3277 8177 3294 8183
TIME...MOT...LOC 1859Z 255DEG 27KT 3288 8170
JAQThunderstorm Wind, Screven
- When
- June 1, 2:23 PM EST to 2:24 PM EST
- Where
- Screven County, 3.55 mi E of Mears
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 32.940, -81.520
A state official reported 1 tree down along Burton's Ferry Highway near the Georgia Welcome Center.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, June 1 to 30, 201258 injured · 34 events
- Tornadoes and Hail in Maryland, June 1, 20122 injured · $831,000 · EF1 · 60 events
- Tornadoes and Hail in Virginia, June 1, 20125 injured · $1.2 million · EF1 · 20 events
- Tornado and Damaging Wind in Pennsylvania, June 1, 2012$3.0 million · EF1 · 2 events
- Wildfire in New Mexico, June 1 to 30, 2012$2.3 million · 1 event
- Hail and Damaging Winds in Virginia, June 1, 2012$259,000 · 2 in hail · 24 events
- Hail and Damaging Winds in North Carolina, June 1, 2012$200,000 · 1.75 in hail · 20 events
- Tornadoes and Damaging Winds in Pennsylvania, June 1, 2012$125,000 · EF0 · 17 events
- Tornado and Damaging Winds in Maryland, June 1, 2012$100,000 · EF0 · 5 events
- Hail and Damaging Winds in Virginia, June 1, 2012$31,000 · 1.75 in hail · 22 events
- Hail and Damaging Winds in Texas, June 1 to 2, 2012$500 · 3 in hail · 44 events
- Flash Flooding and Flood in Maryland, June 1 to 2, 20123 injured · 19 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 392900.